Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 353–353 | Cite as

Multiple drugs

Various toxicities: case report
Case report
  • 97 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

  • * Drug interaction

A 16-year-old girl developed vomiting, somnolence, sinus tachycardia, prolonged corrected QT interval, altered level of consciousness, refractory hypotension, metabolic acidosis, renal and liver function impairment due to drug toxicity following an overdose of prazosin, naproxen and paracetamol [acetaminophen]. Her liver impairment was was attributed to paracetamol toxicity as well as pharmacokinetic interaction between prazosin and paracetamol [acetaminophen]. Additionally, she experienced lack of efficacy to epinephrine and norepinephrine for refractory hypotension due to interaction of prazosin with epinephrine and norepinephrine.

The girl, who had a history of depressive symptoms, generalised anxiety disorder and cluster B personality...

Reference

  1. Anderson C, et al. Refractory Hypotension Caused by Prazosin Overdose Combined With Acetaminophen and Naproxen Toxicity: A Case Report and Review of the Literature. Journal of Emergency Medicine 55: e141-e145, No. 6, Dec 2018. Available from: URL: http://doi.org/10.1016/j.jemermed.2018.09.015 - Canada

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations